question-icon

What causes stomach ache after taking Meprate?

default
Posted on Thu, 28 May 2015
Question: Hi doctor, I am asked to take meprate tablet for 5 days , 1 tablet twice a day as I'm getting married on may 22. Today is my 3rd day of taking table and I have stomach ache. Is this normal?or do I have any problem? Does meprate have any side effects?
doctor
Answered by Dr. Goswami Debopom (2 hours later)
Brief Answer:
Yes Meprate has adverse effects. Stomach ache maybe due to Meprate.

Detailed Answer:
Welcome to Healthcare Magic. Thank you for posting your query.
I can understand your concern.

Meprate or Medroxyprogesterone is a hormonal tablet.
After taking 5 days of tablets, there will be bleeding within maximum 7 days.

Coming to the adverse effects .
It would have been great had I examined you on my own.
Stomach ache , bloating , nausea are adverse effects of Meprate .
The stomach ache can be due to the Meprate.

For your help, I am listing some of the adverse effects :

- itching and skin rash
- nausea, bloating, stomach ache
-     tender breasts
-     changes in menstrual flow
-     irregular vaginal bleeding or spotting
-     acne
-     growth of hair on face
-     loss of hair on scalp
-     drowsiness
-     weight gain or loss
     
DO not worry.

I would suggest you to visit your gynaecologist. He/she can examine you and correlate clinically.

Hope this helps.
Write back to us.
Regards.     
     
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Goswami Debopom (17 minutes later)
Thanks a lot Dr. I just have stomach cramps now and a slight back pain. Is this okay?? Also will it be fine after I get my periods as I am getting married in another 2 weeks. For how long will this affect me?
doctor
Answered by Dr. Goswami Debopom (10 minutes later)
Brief Answer:
A bit of stomach cramp is okay.

Detailed Answer:
. Progestin withdrawal bleeding usually occurs within three to seven days after discontinuing Meprate therapy.

It will be fine after you get the periods .

Write back to us.
Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Goswami Debopom (19 minutes later)
Also I am regularly exercising. Should I stop exercising until I finish this tablet course?
doctor
Answered by Dr. Goswami Debopom (3 minutes later)
Brief Answer:
No need of stopping exercise.

Detailed Answer:
If there is too much of stomach cramp , then you can stop exercising temporarily.

Post any other question.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Goswami Debopom

General & Family Physician

Practicing since :2013

Answered : 484 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach ache after taking Meprate?

Brief Answer: Yes Meprate has adverse effects. Stomach ache maybe due to Meprate. Detailed Answer: Welcome to Healthcare Magic. Thank you for posting your query. I can understand your concern. Meprate or Medroxyprogesterone is a hormonal tablet. After taking 5 days of tablets, there will be bleeding within maximum 7 days. Coming to the adverse effects . It would have been great had I examined you on my own. Stomach ache , bloating , nausea are adverse effects of Meprate . The stomach ache can be due to the Meprate. For your help, I am listing some of the adverse effects : - itching and skin rash - nausea, bloating, stomach ache - tender breasts - changes in menstrual flow - irregular vaginal bleeding or spotting - acne - growth of hair on face - loss of hair on scalp - drowsiness - weight gain or loss DO not worry. I would suggest you to visit your gynaecologist. He/she can examine you and correlate clinically. Hope this helps. Write back to us. Regards.